MAUDE Adverse Event Report: TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL FLEXITOUCH PLUS SYSTEM; PNEUMATIC COMPRESSION DEVICE

TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL FLEXITOUCH PLUS SYSTEM; PNEUMATIC COMPRESSION DEVICE
Model Number PD32-G3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 06/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was shipped a pd32-g3 controller, serial number (b)(4), a full leg medium left garment 3l-fl-md-l lot 645226, full leg medium right garment 3l-fl-md-r lot 644524 and a trunk medium 3a-tr-md-a lot 21013 on 5/19/2021.Patient previously reported pressure sore on left lateral foot after use of the pd32-g3 on (b)(6) 2021.Patient stated she had not used the device since the second week of (b)(6) 2021 after the pressure sore was noted by her clt.Patient reported she was seen by her pcp who referred her to the wound care clinic.Patient stated she continued to have a non-healing pressure sore on the left lateral foot and was being treated once weekly in the wound care clinic.Patient stated her hct did not want her to use the device and requested a return.On august 17, 2021, regulatory reviewed the reported event from (b)(6) 2021 and completed an investigation with the resolution that based on the clinical service investigation, the pressure sore complaint was determined to be an exacerbated preexisting condition and did not meet the criteria for reportability.On (b)(6) 2021 it was reported by the patient that she has a possible bone infection due to a non-healing pressure sore on left lateral foot stating it was caused by use of the pd32-g3.On (b)(6) 2021 tactile medical followed up with the patient regarding the (b)(6) 2021 report of the non-healing pressure sore on her left lateral foot and report of a possible bone infection.Patient stated she used the device while wearing "silver socks" and stated these are not compression garments, she also stated she was not told to wear barrier of clothing/socks under flexitouch garments and has very fragile skin due to diabetes.The signed and completed tactile medical patient training checklist documents "lightweight, loose fitting clothing, no elastic" was reviewed at the patient's in home training session on (b)(6) 2021.Patient reported she saw her clt on (b)(6) 2021 who noted pressure sore on left lateral foot and stated "we need to watch this".Patient saw her pcp on (b)(6) 2021 whom patient reported stated "the pressure was causing the heel ulcer" and referred the patient to the wound care clinic.Patient was seen initially at the wound care clinic on (b)(6) 2021 and continues to be seen weekly.Patient reported she had an xray, no date given, that showed a possible bone infection and had an mri scheduled for (b)(6) 2021 to determine if there is an actual bone infection.Tactile medical followed up with the patient on (b)(6) 2021 and the patient reported she did not have the results back from the mri and had a follow up with her hct later that week.On september 27, 2021 the patient notified tactile medical by email that she did not want to receive any more contact from tactile medical.At this point, tactile was not able to determine if the patient had a bone infection or not.
 
Additional Manufacturer Narrative
While using the pd32-g3, the patient stated she developed a possible bone infection due to a non-healing pressure sore on left lateral foot.Note: the bone infection was not confirmed because on september 27, 2021 the patient notified tactile medical by email that she did not want to receive any more contact from tactile medical.Patient stated she was not told to wear barrier of clothing/socks under flexitouch garments and has very fragile skin due to diabetes.The signed and completed tactile medical patient training checklist documents "lightweight, loose fitting clothing, no elastic" was reviewed at the patient's in home training session on (b)(6) 2021.Not wearing barrier of clothing may have contributed to the patient's pressure sore.This is being reported as an adverse event due to the possible bone infection, however the patient was unwilling to provide further information confirming the bone infection.The device performed as intended, there were no device defects reported by the user.Product has not been returned at the date of this report.
 
Additional Manufacturer Narrative
While using the pd32-g3, the patient stated she developed a possible bone infection due to a non-healing pressure sore on left lateral foot.Note: the bone infection was not confirmed because on september 27, 2021 the patient notified tactile medical by email that she did not want to receive any more contact from tactile medical.Patient stated she was not told to wear barrier of clothing/socks under flexitouch garments and has very fragile skin due to diabetes.The signed and completed tactile medical patient training checklist documents "lightweight, loose fitting clothing, no elastic" was reviewed at the patient's in home training session on (b)(6) 2021.Not wearing barrier of clothing may have contributed to the patient's pressure sore.This is being reported as an adverse event due to the possible bone infection, however the patient was unwilling to provide further information confirming the bone infection.The device performed as intended, there were no device defects reported by the user.The returned product met specification.
 
Event or Problem Description
The patient was shipped a pd32-g3 controller, serial number (b)(6) , a full leg medium left garment 3l-fl-md-l lot 645226, full leg medium right garment 3l-fl-md-r lot 644524 and a trunk medium 3a-tr-md-a lot 21013 on 5/19/2021.Patient previously reported pressure sore on left lateral foot after use of the pd32-g3 on (b)(6) 2021.Patient stated she had not used the device since the second week of (b)(6) 2021 after the pressure sore was noted by her clt.Patient reported she was seen by her pcp who referred her to the wound care clinic.Patient stated she continued to have a non-healing pressure sore on the left lateral foot and was being treated once weekly in the wound care clinic.Patient stated her hct did not want her to use the device and requested a return.On august 17, 2021, regulatory reviewed the reported event from august 13, 2021 and completed an investigation with the resolution that based on the clinical service investigation, the pressure sore complaint was determined to be an exacerbated preexisting condition and did not meet the criteria for reportability.On (b)(6) 2021 it was reported by the patient that she has a possible bone infection due to a non-healing pressure sore on left lateral foot stating it was caused by use of the pd32-g3.On september 16, 2021 tactile medical followed up with the patient regarding the (b)(6) 2021 report of the non-healing pressure sore on her left lateral foot and report of a possible bone infection.Patient stated she used the device while wearing "silver socks" and stated these are not compression garments, she also stated she was not told to wear barrier of clothing/socks under flexitouch garments and has very fragile skin due to diabetes.The signed and completed tactile medical patient training checklist documents "lightweight, loose fitting clothing, no elastic" was reviewed at the patient's in home training session on (b)(6) 2021.Patient reported she saw her clt on (b)(6) 2021 who noted pressure sore on left lateral foot and stated "we need to watch this".Patient saw her pcp on (b)(6) 2021 whom patient reported stated "the pressure was causing the heel ulcer" and referred the patient to the wound care clinic.Patient was seen initially at the wound care clinic on (b)(6) 2021 and continues to be seen weekly.Patient reported she had an xray, no date given, that showed a possible bone infection and had an mri scheduled for (b)(6) 2021 to determine if there is an actual bone infection.Tactile medical followed up with the patient on 9/27/2021 and the patient reported she did not have the results back from the mri and had a follow up with her hct later that week.On september 27, 2021 the patient notified tactile medical by email that she did not want to receive any more contact from tactile medical.At this point, tactile was not able to determine if the patient had a bone infection or not.

Brand Name
FLEXITOUCH PLUS SYSTEM
Common Device Name
PNEUMATIC COMPRESSION DEVICE
Manufacturer (Section D)
TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL
151 5th avenue nw
new brighton MN 55112
MDR Report Key12600507
Report Number3004183730-2021-00003
Device Sequence Number4038424
Product Code JOW
UDI-Device Identifier00816305023381
UDI-Public(01)00816305023381
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K203178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPD32-G3
Device Catalogue NumberPD32-G3
Device Lot Number645226, 644524, 21013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age69 YR
Patient Weight122